My daughter is nine and had improved dramatically and then regressed after we moved last Jan. Paxil was tried and at 20mg she had double vision. We tried Zoloft up to 50mg and during the increased dosage she had aggressive behavior at school (a first for her). I took her off, not really knowing for sure if I should have. She’s currently homeschooled because the school won’t help her yet they are giving her detentions, but denying her services. Quite the dilemma. Prozac was her first med., but she did first talk without it. She seemed to get mean and mood swings after awhile of being on it. Now that we’ve tried others should I go back to the Prozac? or could the 20 of Paxil have just been too high for her? Thanking you in advance.
You mentioned that Paxil, Zoloft and Prozac were tried with your daughter. I am wondering how the doctor dosed her medication.I find that many doc’s tend to start these medications at TOO high of a dose for our young children; and they then move children up in dosage way too fast. As a result side effects as you mentioned are seen. The body needs to adjust to these types of medications and the lower the starting dose the better in MOST, if not all cases.
I am also disturbed by the school’s position with your child’s SM. The school is obligated to meet the needs of EVERY student! You need to be more aggressive with your school system! They have a legal obligation to help your daughter. Please direct them to our site, print out info and educate the school yourself! We need to be our children’s best advocate, so please be aggressive with this. We are here if you need us.
Dr. Elisa Shipon-Blum